MAUDE Adverse Event Report: MEDTRONIC, INC DXTERITY; CATHETER, INTRAVASCULAR, DIAGNOSTIC

MEDTRONIC, INC DXTERITY; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number DXT5JL35
Medical Device Problem Codes Detachment of Device or Device Component (2907); Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
An attempt was made to use one dxterity diagnostic catheter during a procedure.The device was removed from the packaging and prepped per ifu with no issues.Resistance was not encountered when advancing the device.Excessive force was not used.It was reported that there was a tear/hole in the tip of the catheter.Once the tear/hole was noticed the device was removed and replace with another catheter.The patient is alive with no injury.
 
Additional Manufacturer Narrative
Additional information: it was later reported that the tear/hole was noted after the device was withdrawn.The non medtronic guidewire could not be advanced properly.The patient is alive with no injury.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis summary: the device was returned to medtronic for analysis.Analysis revealed the soft tip was torn and the material at the tear site was protruding outwards.It was not detached.The lumen flushed with no issues.An in house guidewire advanced through the lumen of the device meeting resistance where the tip was torn.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
DXTERITY
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
Manufacturer (Section G)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19517961
Report Number1220452-2024-00033
Device Sequence Number6171526
Product Code DQO
UDI-Device Identifier00763000394165
UDI-Public00763000394165
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K161287
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDXT5JL35
Device Catalogue NumberDXT5JL35
Device Lot Number60534137
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2024
Supplement Date Received by Manufacturer06/18/2024
07/25/2024
Initial Report FDA Received Date06/12/2024
Supplement Report FDA Received Date06/27/2024
08/13/2024
Date Device Manufactured01/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown